Doctor insights on:
Lithium Withdrawal Symptoms
Abrupt Lithium withdrawal caused severe akathisia symptoms. 4 months later I still experience mild symptoms. What can I do? Doctors are confused.
Get a second opinion: akathisia from drug withdrawal should, like ALL symptoms related to withdrawal, be transient and self-limited. However, I have seen many cases where such symptoms appear to persist, and it is never clear whether an underlying problems has been unmasked or it is an idiosyncratic individual response that is unusual/rare. Check for other diagnoses-eg restless leg syndrome) and treat symptomatically. ...Read more
Chemically, lithium is a light, soft, alkali metal. It's very highly reactive, so that in nature it's only found in compound form. It's useful in batteries. As a medication, Lithium Carbonate and citrate can be used to stabilize mood in people with bipolar disorder. In these people it can help with both mania and depression. Blood level monitoring is ...Read more
Can I go through withdrawal symptoms if I immediately stop taking lithium 300mg and Abilify (aripiprazole) 5mg both once per day? And if so, what are they?
Unlikely: I think it unlikely u would experience withdrawal by discontinuing 5 mg of Abilify (aripiprazole) and 300 mg of lithium. My biggest concern would be a return or worsening of whatever conditions these were intended to treat. Please speak to your doctor before stopping your meds. ...Read more
Multiple symptoms: (not all are seen in every person) of anxiety, panic, trembling, shaking, muscle twitches/jerks, elevated blood pressure and pulse, dizziness, tingling, sensitivity to light and/or sound, feeling disconnected, sweating, insomnia, irritability, trouble concentrating, nausea/vomiting, confusion, hallucinations, seizures. Etc. ...Read more
How much & how long?: A single pill, once daily, will not likely cause withdrawal, but could cause insomnia for a few nights. Two, three, or more pills daily and withdrawal will have two parts: 1) anxiety, restlessnes, insomnia, maybe sweating & tremor; 2) nausea, loose stools, drooling, perhaps vomiting, abdominal cramps, diarrhea. Your doctor can help you devise a tapering plan that is comfortable and safe. ...Read more
Depends on the cause: Different drugs are associated with different types of withdrawal. And how dangerous the symptoms are can vary quite a bit. Withdrawal from certain sedative or hypnotic drugs (downers) can be associated with seizures. Opiate withdrawal, while terribly painful, is actually less medically serious. Alcohol withdrawal is similar to sedative withdrawal and can be associated with seizures. ...Read more
Has a variety of symptoms see below:
http://www. Prohealth. Com/library/showarticle. Cfm? Libid=18811
These can generally be reduced greatly or even avoided altogether if the medicine is gradually withdrawn under doctor supervision - see gp or psychiatrist to discuss appropriateness of and specific reduction regimen if planning to do ...Read more
? Withdrawal: Depends on what u r withdrawing from. Please clarify. ...Read more
Withdrawal: Sense of discomfort with other physical symptoms depending on the substance u r withdrawing from. ...Read more
Discontinuation: Withdrawal symptoms vary depending on the type of antidepressant. The ssris like Prozac and snris (effexor (venlafaxine) and cymbalta) all cause the same type: irritability, lightheadedness, strange sensations when turning one's head, malaise (like a flu without the fever) and even electric shock sensations down the neck, back and extremities. Tca's cause other effects -- diarrhea, runny nose, insomnia.... ...Read more
Caffeine withdrawal: I recommend that people who are using excessive caffeine (whether coffee, tea or cola or other soft drinks) cut back by about 25% of the dose every 3-4 days until they get down to 1-2 servings per day, which is generally safe. If you are drinking sugared pepsi, there is also the sugar issue to deal with, so use of diet drinks temporarily may help. If 8 drinks/day, go down 2 drinks every 3-4 days. ...Read more
Can be many: Research suggests that a cannabis withdrawal syndrome exists. Symptoms include; restlessness, anorexia, irritability and insomnia that begin less than 24 hours after discontinuation of marijuana, peak in intensity on days 2 to 4, and last for seven to 10 days. In my experience patients can also suffer from serious depression and anxiety symptoms as well, and sometimes vivid dreams. Can last longer ...Read more
Withdrawal sxs occur: When sudden discontinuation of antidepressants occur. Symptoms may be physical and/or psychological and may include, dizziness, nausea, tremor, anxiety, crying, irritability, lack of focus, confusion and muscle aches to name a few. Some antidepressants cause more sxs than others and sxs can be avoided by a gradual taper. ...Read more
Cutting: Not insofar as I know. I will say that I have suggested to patients who cut that, when they begin to decrease their instances of cutting, to replace those instances with something positive. Reworded, if you're going to take something bad out of your life, be mindful in replacing it with something good. ...Read more
Depend how much and how long you have been using
a doctor can help you in many ways there is now medicine can help stop smoking with a lot of success
No: Withdrawal from medications/drugs/substances results from stopping it after you have taken it long enough for your body to acknowledge that it is no longer receiving it. Different drug characteristics cause for a different required amount of time & different time frame when to expect onset and ending of withdrawal. Sporadic use often doesn't result in withdrawal; everyone doesn't withdraw the same. ...Read more
? Colonizing: I am not aware of any medication called colonizing? Check the spelling on your bottle and re-ask the question. (If the medication your are asking about is a controlled substance such as Clonazepam, they can often be addicting, and a weaning off period is recommended to prevent any withdraw symptoms). Best wishes. ...Read more
Nothing serious: I've never heard of any hazards from stopping tv and computer use. You might feel bored or restless at first, since your habit is to kill time in front of the screen. But you'll very likely get over it quickly and find other things to do. Try it and see what happens. ...Read more
The withdrawal: Symptoms vary among individuals depending upon the duration of drug intake, medication dose, your physical structure, the condition of your liver and kidneys which metabolizes and excretes the drug, interaction with other meds etc. Hope everything is fine! ...Read more
I was on cocodamol 30/50 for 2+ years when I stopped had withdrawal symptoms how long does it last?
A week or two: The acute withdrawal (aches, pains, nausea, diarrhea, anxiety, insomnia etc.) last a week or so and gradually improves. Some post-acute withdrawal (paws) may last several months with milder versions of the same symptoms, esp irritability, jitteriness, jerky muscle movements, sleep problems, but usually fully clear within 3 months, with very gradually decreasing symptoms - most people in less time. ...Read more
I'm having really bad withdrawal symptoms and was wondering if there is any way to reduce the symptoms.
Please repost: And specify what you are withdrawing from. ...Read more
I have been taking pain medication for several years now because of major medical problems. What kind of withdrawal symptoms will I have?
I'm currently withdrawing from sanomigrain (pitztofen). is it normal to get withdrawal symptoms and if so what should I expect and how long.
It should be tapered: There can be a sudden return of headaches, as well as anxiety, insomnia, irritability and other symptoms if this medication is stopped suddenly. It is recommended that the dose be tapered over several weeks. Talk to your prescriber or pharmacist about how to taper the medication. ...Read more
See below: Shakes, anxiety, increased pulse and pressure beginning 12 hrs, maxing 24-48 hrs and resolving by 72 hrs. In more sever cases there is agitation, confusion which in the most severe case is termed dts (delerium tremens) and can be fatal. Seizures and hallucinations may also seen but are separate from dts. In more sever cases- it takes 7-10 days for symptoms to resolve. ...Read more
Withdrawal?: Only patients with diabetes take insulin. If they stop taking it, then blood sugars go up very high and may cause a life-threatening metabolic emergency called, diabetic ketoacidosis (dka). Though patients with type 2 diabetes don't normally get dka, high blood sugars will cause other problems. ...Read more
Possible, not likely: Relafen (nabumetone) is a non steroidal anti -inflammatory. Stronger than Aspirin and less than cortisone products. It has many side effects. Withdrawal symptoms, meaning a consistent set of issues that arise when the drug is stopped abruptly. Thishas not been reported. However, I have had people describe a return of their original complaints when the drug is halted. This is relapse and not withdrawal. ...Read more